Alert archive / California / Wind Advisories in 2013

Wind Advisory 70, NWS Los Angeles, CA

October 15, 2013Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Oct 15, 2013, 1:57 PM PDT for Los Angeles County, California. It took effect at Oct 15, 2013, 10:00 PM PDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2013, 1:57 PM PDT (20:57 UTC)
In effect from
Oct 15, 2013, 10:00 PM PDT
Expired
Oct 16, 2013, 3:08 PM PDT
In force
17 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3249 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

086 
WWUS76 KLOX 152057
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
157 PM PDT TUE OCT 15 2013

...GUSTY SANTA ANA WINDS OVER PORTIONS OF SOUTHWESTERN CALIFORNIA
LATE TONIGHT AND WEDNESDAY...

.BUILDING HIGH PRESSURE OVER THE GREAT BASIN WILL GENERATE GUSTY
NORTHEASTERLY SANTA ANA WINDS LATE TONIGHT THROUGH EARLY WEDNESDAY
AFTERNOON. THE WINDS WILL BE FOCUSED OVER LOS ANGELES AND VENTURA
COUNTIES WHERE PEAK WIND GUSTS TO AROUND 45 MPH ARE EXPECTED OVER
THE MOUNTAINS AND SANTA CLARITA VALLEY...WITH GUSTS TO AROUND 35
MPH EXPECTED OVER THE VENTURA COUNTY VALLEYS AND IN THE SAN
FERNANDO VALLEY ESPECIALLY ON THE NORTH SIDE. THE GUSTY WINDS ARE
EXPECTED TO DIMINISH BY LATE WEDNESDAY AFTERNOON.

CAZ046-053-054-160500-
/O.NEW.KLOX.WI.Y.0070.131016T1100Z-131016T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG
157 PM PDT TUE OCT 15 2013

...WIND ADVISORY IN EFFECT FROM 4 AM TO 3 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 3 PM PDT
WEDNESDAY.

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 45 MPH. WINDS WILL
  BE STRONGEST THROUGH PASSES AND CANYONS.

* TIMING...FROM LATE TONIGHT THROUGH MID AFTERNOON ON WEDNESDAY.
  WINDS WILL DIMINISH BY LATE WEDNESDAY AFTERNOON.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE
  VEHICLES. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
  CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS IMPACTED BY THE
  GUSTY WINDS INCLUDE PORTIONS OF INTERSTATE 5 AND HIGHWAY 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ044-045-088-547-160500-
/O.NEW.KLOX.WI.Y.0070.131016T1100Z-131016T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...
SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY
157 PM PDT TUE OCT 15 2013

...WIND ADVISORY IN EFFECT FROM 4 AM TO 3 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 3 PM PDT
WEDNESDAY.

* WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS TO 35 MPH. WINDS WILL
  BE STRONGEST BELOW PASSES AND CANYONS.

* TIMING...FROM LATE TONIGHT THROUGH MID AFTERNOON ON WEDNESDAY.
  WINDS WILL DIMINISH BY LATE WEDNESDAY AFTERNOON.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE
  VEHICLES. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
  CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS IMPACTED BY THE
  GUSTY WINDS INCLUDE PORTIONS OF INTERSTATES 5 AND 210...AND
  HIGHWAYS 101...118...AND 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SIRARD
5 follow-up statements
585 
WWUS76 KLOX 160334
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
834 PM PDT TUE OCT 15 2013

...GUSTY SANTA ANA WINDS OVER PORTIONS OF SOUTHWESTERN CALIFORNIA
LATE TONIGHT AND WEDNESDAY...

.BUILDING HIGH PRESSURE OVER THE GREAT BASIN WILL GENERATE GUSTY
NORTHEASTERLY SANTA ANA WINDS LATE TONIGHT THROUGH EARLY
WEDNESDAY AFTERNOON. THE WINDS WILL BE FOCUSED OVER LOS ANGELES
AND VENTURA COUNTIES WHERE PEAK WIND GUSTS TO AROUND 45 MPH ARE
EXPECTED OVER THE MOUNTAINS AND SANTA CLARITA VALLEY...WITH GUSTS
TO AROUND 35 MPH EXPECTED OVER THE VENTURA COUNTY VALLEYS AND IN
THE SAN FERNANDO VALLEY ESPECIALLY ON THE NORTH SIDE. THE GUSTY
WINDS ARE EXPECTED TO DIMINISH BY LATE WEDNESDAY AFTERNOON.

CAZ046-053-054-161000-
/O.EXT.KLOX.WI.Y.0070.131016T0500Z-131016T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG
834 PM PDT TUE OCT 15 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PDT WEDNESDAY...

* WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH
  WITH GUSTS UP TO 45 MPH TONIGHT AND CONTINUE THROUGH WEDNESDAY
  AFTERNOON. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE IN MORE FAVORED
  AREAS SUCH AS THE FOOTHILLS ABOVE MALIBU. WINDS WILL DIMINISH BY
  LATE WEDNESDAY AFTERNOON.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE 
  VEHICLES. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN 
  CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS IMPACTED BY THE 
  GUSTY WINDS INCLUDE PORTIONS OF INTERSTATE 5 AND HIGHWAY 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WINDS OF 45 MPH OR
GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ044-045-088-547-161000-
/O.EXT.KLOX.WI.Y.0070.131016T0500Z-131016T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...
SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY
834 PM PDT TUE OCT 15 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PDT WEDNESDAY...

* WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH
  WITH GUSTS TO 35 MPH TONIGHT AND CONTINUE THROUGH WEDNESDAY
  AFTERNOON. LOCAL GUSTS UP TO 45 MPH ARE POSSIBLE IN MORE FAVORED
  FOOTHILL LOCATIONS. WINDS WILL DIMINISH BY LATE WEDNESDAY
  AFTERNOON.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE 
  VEHICLES. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN 
  CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS IMPACTED BY THE 
  GUSTY WINDS INCLUDE PORTIONS OF INTERSTATES 5 AND 210...AND 
  HIGHWAYS 101...118...AND 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE VALLEYS MEANS THAT WINDS OF 35 MPH OR
GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

HALL
366 
WWUS76 KLOX 160444
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
943 PM PDT TUE OCT 15 2013

...GUSTY SANTA ANA WINDS OVER PORTIONS OF SOUTHWESTERN CALIFORNIA
LATE TONIGHT AND WEDNESDAY...

.BUILDING HIGH PRESSURE OVER THE GREAT BASIN WILL GENERATE GUSTY
NORTHEASTERLY SANTA ANA WINDS THROUGH EARLY WEDNESDAY AFTERNOON.
THE WINDS WILL BE FOCUSED OVER LOS ANGELES AND VENTURA COUNTIES
WHERE PEAK WIND GUSTS TO AROUND 45 MPH ARE EXPECTED OVER THE
MOUNTAINS AND SANTA CLARITA VALLEY...WITH GUSTS TO AROUND 35 MPH
EXPECTED OVER THE LOS ANGELES AND VENTURA COUNTY COAST AND
VALLEYS. THE GUSTY WINDS ARE EXPECTED TO DIMINISH BY LATE
WEDNESDAY AFTERNOON.

CAZ040-161100-
/O.EXB.KLOX.WI.Y.0070.131016T1100Z-131016T1900Z/
VENTURA COUNTY COAST-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO
943 PM PDT TUE OCT 15 2013

...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE VENTURA COUNTY COAST. THIS ADVISORY IS IN
EFFECT FROM 4 AM TO NOON PDT WEDNESDAY.

* WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH
  WITH GUSTS UP TO 35 MPH WEDNESDAY MORNING.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE
  VEHICLES. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
  CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS IMPACTED BY THE
  GUSTY WINDS INCLUDE PORTIONS OF HIGHWAYS 101...118..AND 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE COAST MEANS THAT WINDS OF 35 MPH OR
GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ041-161100-
/O.EXB.KLOX.WI.Y.0070.131016T1100Z-131016T1900Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
INCLUDING THE CITIES OF...MALIBU...SANTA MONICA...BEVERLY HILLS...
HOLLYWOOD...LONG BEACH
943 PM PDT TUE OCT 15 2013

...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE LOS ANGELES COUNTY COAST. THIS ADVISORY IS
IN EFFECT FROM 4 AM TO NOON PDT WEDNESDAY.

* WINDS AND TIMING...FROM MALIBU TO THE HOLLYWOOD
  HILLS...NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH
  GUSTS UP TO 35 MPH WEDNESDAY MORNING.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE
  VEHICLES. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
  CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS IMPACTED BY THE
  GUSTY WINDS INCLUDE PORTIONS OF INTERSTATE 405 AND HIGHWAY 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE COAST MEANS THAT WINDS OF 35 MPH OR
GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ046-053-054-161100-
/O.CON.KLOX.WI.Y.0070.131016T0500Z-131016T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG
943 PM PDT TUE OCT 15 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY...

* WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 20 TO 30 
  MPH WITH GUSTS UP TO 45 MPH TONIGHT AND CONTINUE THROUGH 
  WEDNESDAY AFTERNOON. LOCAL GUSTS UP TO 55 MPH ARE POSSIBLE IN 
  MORE FAVORED AREAS SUCH AS THE FOOTHILLS ABOVE MALIBU. WINDS 
  WILL DIMINISH BY LATE WEDNESDAY AFTERNOON.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE 
  VEHICLES. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN 
  CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS IMPACTED BY THE 
  GUSTY WINDS INCLUDE PORTIONS OF INTERSTATE 5 AND HIGHWAY 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WINDS OF 45 MPH OR
GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ044-045-088-547-161100-
/O.CON.KLOX.WI.Y.0070.131016T0500Z-131016T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...
SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY
943 PM PDT TUE OCT 15 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY...

* WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 15 TO 25
  MPH WITH GUSTS TO 35 MPH TONIGHT AND CONTINUE THROUGH WEDNESDAY
  AFTERNOON. LOCAL GUSTS UP TO 45 MPH ARE POSSIBLE IN MORE FAVORED
  FOOTHILL LOCATIONS. WINDS WILL DIMINISH BY LATE WEDNESDAY
  AFTERNOON.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE 
  VEHICLES. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN 
  CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS IMPACTED BY THE 
  GUSTY WINDS INCLUDE PORTIONS OF INTERSTATES 5 AND 210...AND 
  HIGHWAYS 101...118...AND 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE VALLEYS MEANS THAT WINDS OF 35 MPH OR
GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
113 
WWUS76 KLOX 161048
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
348 AM PDT WED OCT 16 2013

...GUSTY SANTA ANA WINDS OVER PORTIONS OF SOUTHWESTERN CALIFORNIA
TODAY...

.MODERATE SANTA ANA WINDS WILL CONTINUE TO AFFECT WIND PRONE
AREAS OF LOS ANGELES AND VENTURA COUNTIES THROUGH EARLY THIS
AFTERNOON. STRONGEST GUSTS WILL BE AROUND 45 MPH IN THE MOUNTAINS
TO BETWEEN 35 AND 40 MPH ACROSS THE VENTURA COUNTY VALLEYS AS WELL
AS THE SANTA CLARITA AND NORTHWESTERN PORTION OF THE SAN FERNANDO
VALLEY. THERE WILL ALSO BE GUSTS TO 35 MPH FROM THE HOLLYWOOD
HILLS TO MALIBU. WINDS ARE EXPECTED TO DIMINISH LATER THIS
AFTERNOON.

CAZ046-053-054-161900-
/O.CON.KLOX.WI.Y.0070.000000T0000Z-131016T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG
348 AM PDT WED OCT 16 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH
  WITH GUSTS UP TO 45 MPH THIS MORNING THROUGH EARLY THIS
  AFTERNOON. ISOLATED GUSTS UP TO 55 MPH ARE POSSIBLE IN MORE
  FAVORED AREAS. WINDS WILL DIMINISH BY LATE THIS AFTERNOON.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE
  VEHICLES. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
  CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS IMPACTED BY THE
  GUSTY WINDS INCLUDE PORTIONS OF INTERSTATE 5 AND HIGHWAY 14 AND
  THE CANYONS THROUGH THE SANTA MONICA MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WINDS OF 45 MPH OR
GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ044-045-088-547-161900-
/O.CON.KLOX.WI.Y.0070.000000T0000Z-131016T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...
SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY
348 AM PDT WED OCT 16 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH
  WITH GUSTS TO 40 MPH THIS MORNING THROUGH MID AFTERNOON. WINDS
  WILL DIMINISH LATE THIS AFTERNOON.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE
  VEHICLES. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
  CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS IMPACTED BY THE
  GUSTY WINDS INCLUDE PORTIONS OF INTERSTATE 5...AND HIGHWAYS
  101...118...AND 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE VALLEYS MEANS THAT WINDS OF 35 MPH OR
GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ040-161900-
/O.CON.KLOX.WI.Y.0070.131016T1100Z-131016T1900Z/
VENTURA COUNTY COAST-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO
348 AM PDT WED OCT 16 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

* WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH
  WITH GUSTS UP TO 35 MPH THIS MORNING. WINDS WILL DIMINISH BY 
  AFTERNOON.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE
  VEHICLES. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
  CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS IMPACTED BY THE
  GUSTY WINDS INCLUDE PORTIONS OF HIGHWAYS 101 AND 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE COAST MEANS THAT WINDS OF 35 MPH OR
GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ041-161900-
/O.CON.KLOX.WI.Y.0070.131016T1100Z-131016T1900Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
INCLUDING THE CITIES OF...MALIBU...SANTA MONICA...BEVERLY HILLS...
HOLLYWOOD...LONG BEACH
348 AM PDT WED OCT 16 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

* WINDS AND TIMING...FROM MALIBU TO THE HOLLYWOOD HILLS...BELOW
  PASSES AND CANYONS...NORTHEAST WINDS WILL INCREASE TO 15 TO 25
  MPH WITH GUSTS UP TO 35 MPH THIS MORNING. WINDS WILL DIMINISH BY
  AFTERNOON.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE 
  VEHICLES. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN 
  CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS IMPACTED BY THE 
  GUSTY WINDS INCLUDE PORTIONS OF INTERSTATE 405 AND HIGHWAY 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE COAST MEANS THAT WINDS OF 35 MPH OR
GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

KAPLAN/DB
689 
WWUS76 KLOX 161911
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1211 PM PDT WED OCT 16 2013

...GUSTY SANTA ANA WINDS OVER PORTIONS OF SOUTHWESTERN CALIFORNIA
TODAY...

.MODERATE SANTA ANA WINDS WILL CONTINUE TO AFFECT THE SANTA
CLARITA VALLEY OF LOS ANGELES COUNTY THROUGH THIS AFTERNOON. THE
WINDS WILL DIMINISH BY LATE AFTERNOON.

CAZ044>046-053-054-547-162015-
/O.CAN.KLOX.WI.Y.0070.000000T0000Z-131016T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA...
LOCKWOOD VALLEY...MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG...
WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY
1211 PM PDT WED OCT 16 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

WINDS WILL BE ELEVATED AND GUSTY THROUGH EARLY AFTERNOON BUT WILL
REMAIN BELOW ADVISORY CRITERIA. THEREFORE THE ADVISORY HAS BEEN
CANCELLED. TRAVELERS DRIVING HIGH PROFILE VEHICLES SHOULD BE
ESPECIALLY WATCHFUL FOR SUDDEN GUSTS.

$$

CAZ040-041-162015-
/O.EXP.KLOX.WI.Y.0070.000000T0000Z-131016T1900Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU...
SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH
1211 PM PDT WED OCT 16 2013

...WIND ADVISORY HAS EXPIRED...

WINDS ALONG THE COAST WILL BE ELEVATED AND GUSTY THROUGH EARLY
AFTERNOON BUT WILL REMAIN BELOW ADVISORY CRITERIA. THEREFORE THE
ADVISORY WAS ALLOWED TO EXPIRE. TRAVELERS DRIVING HIGH PROFILE
VEHICLES SHOULD BE ESPECIALLY WATCHFUL FOR SUDDEN GUSTS.


$$

CAZ088-162200-
/O.CON.KLOX.WI.Y.0070.000000T0000Z-131016T2200Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
1211 PM PDT WED OCT 16 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40
  MPH THROUGH MID AFTERNOON. WINDS WILL DIMINISH LATE THIS
  AFTERNOON.

* IMPACTS...BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
  CAUSE VEHICLE LOSS OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE VALLEYS MEANS THAT WINDS OF 35 MPH OR
GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

KJ
378 
WWUS76 KLOX 162208
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
308 PM PDT WED OCT 16 2013

CAZ088-162315-
/O.CAN.KLOX.WI.Y.0070.000000T0000Z-131016T2200Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
308 PM PDT WED OCT 16 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

WINDS WILL BE ELEVATED AND GUSTY INTO THE EVENING HOURS BUT HAVE
DIMINISHED TO BELOW ADVISORY CRITERIA. THEREFORE THE ADVISORY HAS
BEEN CANCELLED. TRAVELERS DRIVING HIGH PROFILE VEHICLES SHOULD BE
ESPECIALLY WATCHFUL FOR SUDDEN STRONG GUSTS THROUGH THE EARLY
EVENING HOURS AND WHEN DRIVING NEAR PASSES AND CANYONS.

$$
KJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 15, 1:55 PM PDT, 2 minutes earlier.

Area forecast discussion, Oct 15, 1:55 PM PDT, 2 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
155 PM PDT TUE OCT 15 2013

.SYNOPSIS...

THE OFFSHORE WINDS WILL BRING WIDESPREAD DRY CONDITIONS WITH PEAK
TEMPERATURES ON WEDNESDAY AFTERNOON. THE UPPER HIGH WILL BE POISED
ALONG THE WEST COAST OVER THE WEEKEND WITH ABOVE NORMAL TEMPERATURES
INTO EARLY NEXT WEEK...EXCEPT FOR NEAR NORMAL TEMPERATURES IN THE
DESERTS.

&&

.SHORT TERM (TODAY-FRI)...HAVE ISSUED A WIND ADVISORY FOR AREAS IN
VENTURA AND LOS ANGELES COUNTIES. THE ADVISORY WILL COVER THE
PERIOD WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. LATEST
GUIDANCE WAS CONSISTENT WITH PREVIOUS RUNS AND NORTHEAST WINDS WILL
REDEVELOP EARLY WEDNESDAY MORNING. THE WIND SPEEDS WILL RANGE FROM
20 TO 30 MPH WITH GUSTS TO 45 MPH IN THE HIGHER ELEVATIONS AND
RIDGES TO 15 TO 25 WITH GUSTS TO 35 MPH IN THE LOWER ELEVATIONS IN
THE VICINITY OF THE VENTURA/LOS ANGELES COUNTY BORDER. OCCASIONAL
GUSTS TO 35 MPH FROM THE HOLLYWOOD HILLS TO CAMARILLO MAY DEVELOP IN
THE MORNING AND WILL NOT ISSUE AN ADVISORY FOR THE COASTAL SECTIONS
AT THIS TIME. OTHERWISE TEMPERATURES WERE 8-14 DEGREES WARMER FROM
YESTERDAY AT THIS TIME AND RANGED FROM NEAR 80 TO MID 80S ALONG THE
COAST. THE PRESSURE DIFFERENCE BETWEEN THE INLAND AREAS AND COASTAL
AREAS HAD TRENDED STRONGER OFFSHORE AT THIS TIME COMPARED TO
YESTERDAY, BUT HAS TREND ONSHORE IN THE PAST 3 HOURS. THE
TEMPERATURES EARLY THIS AFTERNOON WILL LIKELY BE THE
MAXIMUM ALONG THE COASTAL SECTIONS.
WEAK TO MODERATE LOW LEVEL HEIGHT RISES WILL OCCUR OVER THE AREA AND
PUSH WELL OFFSHORE TONIGHT IN THE WAKE OF THE PROGRESSIVE TROUGH
CURRENTLY OVER THE GREAT BASIN. LOW LEVEL HEIGHTS WILL DECREASE
WEDNESDAY AFTERNOON WITH LITTLE CHANGE OVERNIGHT. A LONG WAVE RIDGE
OVER THE EASTERN PACIFIC WILL CONTINUE TO AMPLIFY AND BECOME NEARLY
STATIONARY AND EXTEND OVER WA/OR. HEIGHTS WILL CHANGE LITTLE THROUGH
THE REMAINDER OF THE PERIOD AS SYSTEMS ROTATE AROUND THE BLOCKING
RIDGE AND PROGRESS EAST OVER THE NORTHERN ROCKIES.

.LONG TERM (SAT-TUE)...CONTINUE DRY AND RELATIVELY WARM. THE FULL
LATITUDE BLOCKING LONG WAVE RIDGE WILL PERSIST WHILE GRADUALLY
PROPAGATING EAST THROUGH THE PERIOD. DIURNAL WIND SHIFTS ARE
EXPECTED WITH WEAK OFFSHORE WINDS DURING THE OVERNIGHT PERIODS AND
WEAK AND AT TIMES MODERATE ONSHORE WINDS DURING THE AFTERNOON
PERIODS. SLIGHT COOLING IS EXPECTED SUNDAY OVER THE ENTIRE AREA WITH
AN INCREASE IN ONSHORE WINDS. OTHERWISE LITTLE TEMPERATURE CHANGE IS
EXPECTED MON AND TUE.

&&

.AVIATION...15/1800Z.
HIGH CONFIDENCE IN VFR CONDITIONS AT ALL TAF SITES THROUGH
WEDNESDAY. THERE IS A SLIGHT CHANCE OF LOW LEVEL WIND SHEAR NEAR
KBUR AND KVNY.

KLAX...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH WEDNESDAY.

KBUR...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH WEDNESDAY. THERE
IS A SLIGHT CHANCE OF LOW LEVEL WIND SHEAR NEAR THE AIRFIELD.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).

&&

PUBLIC...30
AVIATION...SWEET
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 15, 9:30 AM PDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
930 AM PDT TUE OCT 15 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-161300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
930 AM PDT TUE OCT 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

LOCALLY GUSTY NORTHEAST WINDS WILL AFFECT THE MOUNTAINS AND
VALLEYS OF LOS ANGELES AND VENTURA COUNTIES AND THE VENTURA COUNTY
COASTAL PLAIN TODAY.

WARM AND VERY DRY CONDITIONS...ALONG WITH GUSTY WINDS WILL INCREASE
FIRE DANGER TODAY.

THERE MAY BE LOCAL FROST IN THE ANTELOPE VALLEY AND THE INTERIOR
VALLEYS OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES LATE TONIGHT.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

AREAS OF GUSTY NORTHEAST WINDS WILL AFFECT THE MOUNTAINS AND
VALLEYS OF LOS ANGELES AND VENTURA COUNTIES AND THE VENTURA COUNTY
COASTAL PLAIN WEDNESDAY MORNING THROUGH EARLY WEDNESDAY AFTERNOON.

THESE WINDS...ALONG WITH WARMING AND DRYING CONDITIONS WILL BRING
ELEVATED FIRE WEATHER CONCERN...BUT NOT FOR DURATIONS LONG ENOUGH TO
WARRANT A RED FLAG WARNING.

THERE MAY BE LOCAL FROST IN THE ANTELOPE VALLEY AND THE INTERIOR
VALLEYS OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES EARLY
WEDNESDAY MORNING AND AGAIN LATE WEDNESDAY NIGHT AND EARLY THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.